Schedule

If you registered for TDLS, login to the conference website for links to join sessions. Visit the FAQ for additional assistance.

Wednesday Sessions

General Session   1:00–2:30 PM

Session 1   2:45–4:15 PM

Networking Opportunity   4:15–5:00 PM

Thursday Sessions

Session 2   8:30–10:00 AM

Retention and Teaching Strategies for Low Literacy Students in the Online World
Demonstration (90 minute)
Lindsey Helms
I began using WhatsApp as a way to communicate with students in my online class. I found that students were more likely to do homework and come to class if I sent them information via Whatsapp rather than through email or Remind. WhatsApp serves as an easy access point for students.
(AUD: TEA • PGM: ESL • CAT: DEA)
Setting the Standards: How to Bring the English Language Proficiency Standards (ELPS) to Life in Our Digital Classrooms
Follow-along Workshop (90 minute)
Kevin Belcher
In this interactive workshop, we will develop lesson strategies to elevate our digital EL instruction. These “next day” instructional resources will help make the ELPS work for your online classroom, increasing the engagement, community, and academic achievement of your class along the way.
(AUD: TEA • PGM: ESL • CAT: DEA)

Session 3   10:30–12:00 PM

Getting Started with Computers Sessions
Demonstration (90 minute)
Ruzanna Hernandez
Learn how you can begin a brief, 2.5-week course at your school site to give students who have major gaps in computer skills not only to learn computer hardware and software basics, but also boost CASAS scores in a short period of time.
(AUD: ALL • PGM: ESL • CAT: DEA)
Using North Star Digital Assessment and Curriculum
Panel or Facilitated Discussion (1 hour)
Diane Wilson
Napa Valley Adult Education school (NVAE) use of NorthStar Digital in CTE and ESL classes. We will share how our institution is integrating the Northstar Digital Literacy sources in a variety of ways.
(AUD: ALL • PGM: ESL • CAT: DEA)

Lunch   12:00–1:00 PM

Session 4   1:00–3:00 PM

Helping Students Onboard: Welcoming and Engaging Practices for Student Retention in Online Courses
Demonstration (90 minute)
Katrina Tamura
Teaching online requires additional approaches and support to encourage students to persist. The presenters will share ways to begin outreach to students before a new course even begins and suggestions for ways to support students, encourage engagement, and build relationships.
(AUD: TEA • PGM: ESL • CAT: DEA)

Networking Opportunity   3:15–4:00 PM

Friday Sessions

Session 5   8:30–10:00 AM

Session 6   10:30–12:00 PM

Authentic Materials Design for an Online OER Textbook: Seven Simple Steps
Demonstration (90 minute)
Brittany Zemlick
In adapting to the new normal of online instruction, access to and creation of materials are key. In this presentation, you will learn about tools that will help you develop topic-based, integrated-skills lessons from authentic sources and the presenter’s process for creating an online OER textbook.
(AUD: TEA • PGM: ESL • CAT: DEA)

Lunch   12:00–1:00 PM

Session 7   1:00–2:30 PM

Student Voices about Online Learning
Panel or Facilitated Discussion (1 hour)
Maren ANTON
Asking for students' opinions, advice, and experiences about online learning provided a treasure trove of information for our ESL coordinating team and staff. Join our discussion as we look at our ESL students' responses to EL Civics COAAP 48.1 Task 3 and what we plan to do with this bounty.
(AUD: ALL • PGM: ESL • CAT: DEA)
Engaging Faculty in Pandemic Remote Learning
Demonstration (90 minute)
Jill Wright
Presenters will detail a step-by-step process used by Oxnard Adult School to encourage and engage faculty to embark on remote learning in the pandemic.
(AUD: ALL • PGM: ESL • CAT: DEA)

Closing General Session - Tech Slam   2:30–3:30 PM